MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system 3max reperfusion catheter 3maxc.During the procedure, the physician attempted to remove the 3maxc from the penumbra system jet 7 reperfusion catheter jet7 and reported that the 3maxc stretched and became stuck inside the jet7.The jet7 and 3maxc were then removed together from the patient and the 3maxc was retracted out of the jet7.The 3maxc was no longer used in the procedure.The procedure was completed using the same jet7 and another 3maxc.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8983861
Report Number3005168196-2019-01733
Device Sequence Number16212230
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Catalogue Number3MAXC
Device Lot NumberF83512
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005